MAUDE Adverse Event Report: SYNTHES GMBH ROD CUTTER; CUTTER, WIRE

SYNTHES GMBH ROD CUTTER; CUTTER, WIRE
Catalog Number 03.614.021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, the surgeon went to cut a rod and noted that the rod cutter was damaged and difficult to use.A second rod cutter was used.Procedure was completed successfully with no delay.There was no patient consequence.Upon manufacturer investigation, it was determined that the device had deformed cutting surfaces.Additionally, two of the welds holding the screws in place were observed to be broken.The device was difficult to open and close, likely due to the screws becoming misaligned after the welds broke.This report is for a rod cutter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part: 03.614.021, lot: t941956, manufacturing site: (b)(4), release to warehouse date: november 24, 2009.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that cutting-pliers f/r had deformed cutting surfaces.Two of the welds holding the screws in place were observed to be broken.The device was difficult to open and close, likely due to the screws becoming misaligned after the welds broke.No other defects were noted.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the cutting-pliers f/r would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.Current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD CUTTER
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14278269
Report Number8030965-2022-02890
Device Sequence Number6173337
Product Code HXZ
UDI-Device Identifier07611819968424
UDI-Public(01)07611819968424
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.021
Device Lot NumberT941956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS.
Patient Age67 YR
Patient SexMale